Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2014, 5:40 PM MDT for Grant County, Hettinger County, North Dakota. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2014, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 5, 2014, 6:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Grant County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 93 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:00 PM MDT | HAIL 2.75 | 5 W Heart Butte Dam, ND | REPORTS OF MANY BROKEN WINDOWS AND WINDSHIELDS AT LAKE TSCHIDA |
| Jul 5, 6:00 PM MDT | HAIL 4.25 | Heart Butte Dam, ND | *** 3 INJ *** THREE HEAD INJURIES REPORTED AT HEART BUTTE DAM...LAKE TSCHIDA...FROM BASEBALL TO SOFTBALL SIZE HAIL. |
| Jul 5, 6:00 PM MDT | HAIL 4.25 | Heart Butte Dam, ND | |
| Jul 5, 6:05 PM MDT | HAIL 1.75 | 1 Wnw Heart Butte Dam, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 5:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513
WUUS53 KBIS 052340
SVRBIS
NDC037-041-060045-
/O.NEW.KBIS.SV.W.0063.140705T2340Z-140706T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
540 PM MDT SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 645 PM MDT
* AT 538 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF NEW LEIPZIG...OR 39 MILES NORTH OF LEMMON...AND MOVING
NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELGIN...HEART BUTTE DAM...CARSON AND HEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL UP TO THE SIZE OF GOLF BALLS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4654 10226 4663 10214 4663 10210 4666 10210
4669 10207 4672 10197 4672 10176 4665 10171
4664 10172 4663 10169 4639 10151 4637 10218
TIME...MOT...LOC 2340Z 245DEG 20KT 4650 10208
HAIL...1.75IN
WIND...60MPH
$$
HEINERT4 follow-up statements
101
WWUS53 KBIS 052351
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT JUL 5 2014
NDC037-041-060045-
/O.CON.KBIS.SV.W.0063.000000T0000Z-140706T0045Z/
GRANT ND-HETTINGER ND-
551 PM MDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 645 PM MDT...
AT 550 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HEART BUTTE DAM...OR 44 MILES NORTH OF LEMMON...MOVING NORTHEAST
AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HEART BUTTE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR HEART BUTTE DAM...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4641 10220 4654 10226 4663 10214 4663 10210
4666 10210 4669 10207 4672 10197 4672 10176
4664 10172 4663 10169 4646 10157 4643 10175
TIME...MOT...LOC 2351Z 245DEG 20KT 4656 10194
HAIL...1.75IN
WIND...60MPH
$$
HEINERT555
WWUS53 KBIS 052359
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SAT JUL 5 2014
NDC041-060008-
/O.CAN.KBIS.SV.W.0063.000000T0000Z-140706T0045Z/
HETTINGER ND-
559 PM MDT SAT JUL 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HETTINGER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4654 10205 4665 10205 4670 10194 4672 10176
4664 10172 4663 10169 4646 10157 4644 10175
4644 10201
TIME...MOT...LOC 2358Z 245DEG 30KT 4660 10180
$$
NDC037-060045-
/O.CON.KBIS.SV.W.0063.000000T0000Z-140706T0045Z/
GRANT ND-
559 PM MDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRANT COUNTY UNTIL 645 PM MDT...
AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEART BUTTE
DAM...OR 46 MILES SOUTH OF BEULAH...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN GRANT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
IF ON OR NEAR HEART BUTTE DAM...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4654 10205 4665 10205 4670 10194 4672 10176
4664 10172 4663 10169 4646 10157 4644 10175
4644 10201
TIME...MOT...LOC 2358Z 245DEG 30KT 4660 10180
HAIL...1.75IN
WIND...60MPH
$$
HEINERT865
WWUS53 KBIS 060003
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT SAT JUL 5 2014
NDC037-060045-
/O.CON.KBIS.SV.W.0063.000000T0000Z-140706T0045Z/
GRANT ND-
603 PM MDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRANT COUNTY UNTIL 645 PM MDT...
AT 600 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEART BUTTE
DAM...OR 45 MILES WEST OF MANDAN...MOVING NORTHEAST AT 35 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...SOFTBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN GRANT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL THE SIZE OF SOFTBALLS. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR LAKE TSCHIDA...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4654 10205 4665 10205 4670 10194 4672 10176
4664 10172 4663 10169 4646 10157 4644 10175
4644 10201
TIME...MOT...LOC 0001Z 245DEG 30KT 4661 10177
HAIL...4.25IN
WIND...60MPH
$$
HEINERT053
WWUS53 KBIS 060036
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SAT JUL 5 2014
NDC037-060046-
/O.EXP.KBIS.SV.W.0063.000000T0000Z-140706T0045Z/
GRANT ND-
636 PM MDT SAT JUL 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL
EXPIRE AT 745 PM CDT/645 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.
LAT...LON 4654 10205 4665 10205 4670 10194 4672 10176
4664 10172 4663 10169 4646 10157 4644 10175
4644 10201
TIME...MOT...LOC 0036Z 245DEG 30KT 4673 10138
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:42 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 5, 4:42 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 542 PM CDT SAT JUL 5 2014 .UPDATE... ISSUED AT 534 PM CDT SAT JUL 5 2014 AS OF 2335 UTC...TWO CELLS NEAR SUPERCELL ORGANIZATION HAVE FORMED ACROSS FAR NORTHWEST SOUTH DAKOTA AND SOUTHWEST NORTH DAKOTA. THIS AREA IS BEING MONITORED FOR A POTENTIAL SEVERE THUNDERSTORM WATCH PER SPC MCD #1277. FOLLOWING THE 20/21 UTC RAP/HRRR...HAVE FOCUSED THE HIGHEST POPS ALONG AND SOUTH OF THE I-94 CORRIDOR...WITH THEIR CURRENT HANDLING OF CONVECTION NORTH OF THE INTERSTATE A BIT OVERDONE WITH THEIR LATEST ITERATIONS. GIVEN HIGH LCLS AND FREEZING LEVELS...DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH HAIL GROWTH AND TORNADO POTENTIAL LIMITED BY THE WARM ENVIRONMENT AND HIGH STORM BASES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 318 PM CDT SAT JUL 5 2014 MODERATELY UNSTABLE ACROSS THE REGION THIS AFTERNOON WITH STRONG MID LEVEL LAPSE RATES EXTENDING INTO SOUTH CENTRAL NORTH DAKOTA. STILL HAVE SOME CONVECTIVE INHIBITION TO OVERCOME. SHORTWAVE TROUGH MOVING THROUGH MONTANA THIS AFTERNOON SHOULD EVENTUALLY PROVIDE LIFT ACROSS THE REGION AND A FRONTAL BOUNDARY LYING ACROSS CENTRAL NORTH DAKOTA SHOULD PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING. NAM BUFKIT SOUNDINGS SHOW THERE IS A NARROW WINDOW FOR CONVECTION ACROSS THE WEST BEFORE THE CAPE VANISHES AND THE FOCUS WILL SHIFT TO THE CENTRAL AND EAST THIS EVENING AND OVERNIGHT. WILL MENTION POSSIBILITY OF STRONG WIND AND LARGE HAIL IN THE FORECAST THIS EVENING AND EARLY MORNING. LIFTING CONDENSATION LEVELS ARE RELATIVELY HIGH SO TORNADO THREAT NOT VERY LARGE. ON SUNDAY COOLER NORTHWEST FLOW/LOW LEVEL COOLING WILL LIMIT THE CONVECTIVE POTENTIAL. HOWEVER DID ADD A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON NORTHWEST WHERE JET STREAM ENERGY MIGHT SUPPORT SOME WEAK CONVECTION. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 318 PM CDT SAT JUL 5 2014 FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PERIODIC SHOWER/THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH SATURDAY...ALONG WITH A COOL PERIOD FOLLOWED BY ANOTHER WARM UP. OUR ABOVE NORMAL TEMPERATURES COME TO AN END AS UPPER LEVEL FLOW TURNS NORTHWEST. HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER 70S NORTH TO LOWER 80S SOUTH THROUGH TUESDAY. UPPER LEVEL RIDGING THEN BUILDS OVER THE AREA MID TO LATE WEEK BRINGING TEMPERATURES BACK ABOVE NORMAL. OUR NORTHWEST FLOW WILL CONTINUE TO BRING A SERIES OF UPPER IMPULSES THROUGH THE NORTHERN PLAINS...KEEPING DAILY THUNDERSTORM CHANCES IN THE FORECAST...ALTHOUGH ALSO WITH A FEW DRY PERIODS. WILL SEE A LEAD IMPULSE PUSH THROUGH THE NORTHERN PLAINS SUNDAY NIGHT...FOLLOWED BY A MORE SIGNIFICANT WAVE DROPPING THROUGH THE LOCAL AREA MONDAY/MONDAY EVENING. THE ECMWF STILL SHOWS A STRONGER WAVE AND A LITTLE FARTHER WEST THAN THE GFS/GEM...BRINGING SHOWERS AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA. THE GFS/GEM KEEP PRECIPITATING CONFINED TO MAINLY EASTERN PORTIONS OF CENTRAL NORTH DAKOTA INTO EASTERN NORTH DAKOTA. A BLENDED SOLUTION KEEPS A SLIGHT CHANCE IN THE WEST WITH CHANCE POPS EAST. THE ECMWF THEN BRINGS ANOTHER STRONGER SHORTWAVE TROUGH INTO THE AREA ON FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...THEN COOLS THINGS DOWN AS WE HEAD INTO NEXT WEEKEND. THE GFS KEEPS MOST OF THE ENERGY WITH THIS SYSTEM WELL NORTH OF THE LOCAL AREA...BUT A SURFACE TROUGH EXTENDING SOUTH FROM CANADA WILL PROVIDE A FOCUS MECHANISM FOR POSSIBLE THUNDERSTORMS BOTH FRIDAY AND SATURDAY..WITH MUCH WARMER TEMPERATURES OVER THE AREA AS WE HEAD THROUGH NEXT WEEKEND. BOTH MODELS HAVE BEEN INCONSISTENT DURING THIS TIME FRAME SO WE'LL HAVE TO WAIT TO SEE HOW THINGS PLAY OUT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 534 PM CDT SAT JUL 5 2014 THUNDERSTORM COVERAGE WILL SLOWLY INCREASE THROUGH THE EVENING ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEE TAF FORECASTS FOR TIMING AND THREAT DETAILS. && .HYDROLOGY... ISSUED AT 318 PM CDT SAT JUL 5 2014 THE SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY RECENT HEAVY RAINFALL HAS CREATED A SUBSTANTIAL INCREASE IN STORAGE AT BOTH ALAMEDA DAM AND LAKE DARLING. RELEASES FROM ALAMEDA DAM AND LAKE DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER DOWNSTREAM OF LAKE DARLING THROUGH EARLY NEXT WEEK. BACKWATER FROM CANADA WILL CAUSE WESTHOPE TO REMAIN IN MAJOR FLOOD THROUGH EARLY NEXT WEEK THEN FALL SLOWLY BACK TO MODERATE BY MID TO LAKE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...WAA LONG TERM...NH AVIATION...AYD HYDROLOGY...WAA
Hazardous weather outlook, Jul 5, 4:33 PM MDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 533 PM CDT SAT JUL 5 2014 NDZ002>004-010>012-062245- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- 533 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA THROUGH SATURDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-013-018>023-025-033>037-041-042-044>048-050-051-062245- ROLETTE-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 533 PM CDT SAT JUL 5 2014 /433 PM MDT SAT JUL 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-009-017-031-032-040-043-062245- DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 533 PM CDT SAT JUL 5 2014 /433 PM MDT SAT JUL 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Local storm report, Jul 5, 5:31 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST MOTT 46.37N 102.33W
07/05/2014 E60 MPH HETTINGER ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jul 5, 5:35 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 13 NNE MOTT 46.55N 102.22W
07/05/2014 M1.75 INCH HETTINGER ND EMERGENCY MNGR
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:47 PM MDT | Special Weather Statement | BIS | Morton | 43 min |
| Jul 5, 4:43 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 62 min |
| Jul 5, 5:15 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.